MAUDE Adverse Event Report: MASIMO - 52 DISCOVERY RADICAL DOCKING STATION, RDS-3; OXIMETER

MASIMO - 52 DISCOVERY RADICAL DOCKING STATION, RDS-3; OXIMETER
Model Number 25254
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported a spark came out of the back of the rds-3 device and it stopped working.No patient impact or consequences were reported.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: other, other text: the returned device was evaluated.Visual inspection upon receiving revealed no external damage or defects.The device was able to power on using ac power.A good known radical-7 was able to be charged while in the docking station and was able to establish communication with the docking station; however, the ac inlet module was damaged.The docking station failed both production and verify hipot tests due to the damaged ac inlet module.After temporarily replacing the ac inlet with one from a known good rds, the customer¿s docking station was able to pass hipot testing.A service history record review reveals that this unit was in the field for over two (2) years with no previous reported issues prior to this reported event.
 
Event or Problem Description

Brand Name
RADICAL DOCKING STATION, RDS-3
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 52 DISCOVERY
52 discovery
irvine CA 92618
MDR Report Key10017909
Report Number3011353843-2020-00064
Device Sequence Number2089252
Product Code DQA
UDI-Device Identifier00843997001595
UDI-Public00843997001595
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number25254
Device Catalogue Number9023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1